Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 135, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 6, 2015, 2:05 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2015, 2:05 PM MST (21:05 UTC)
- Expired
- Oct 6, 2015, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 60 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WGUS55 KVEF 062105
FFWVEF
AZC015-070000-
/O.NEW.KVEF.FF.W.0135.151006T2105Z-151007T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM MST TUE OCT 6 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 500 PM MST
* AT 203 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER THE HILLS ABOUT 5 MILES NORTHEAST OF BULLHEAD
CITY. THE STORM IS NEARLY STATIONARY. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* FLASH FLOODING WILL IMPACT KATHERINE MINE ROAD AND OTHER SECONDARY
ROADS NEAR KATHERINE LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3521 11457 3529 11460 3531 11460 3538 11443
3522 11435 3518 11444
$$
JA2 follow-up statements
746
WGUS75 KVEF 062215
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM MST TUE OCT 6 2015
AZC015-070000-
/O.CON.KVEF.FF.W.0135.000000T0000Z-151007T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
315 PM MST TUE OCT 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
WEST CENTRAL MOHAVE COUNTY...
AT 315 PM MST...DOPPLER RADAR INDICATED THE THUNDERSTORMS THAT WERE
EAST OF KATHERINE LANDING HAD DISSIPATED. RADAR ESTIMATED THAT UP TO
TWO INCHES OF RAIN FELL OVER THE HILLS EAST OF KATHERINE LANDING AND
FLASH FLOODING IS EXPECTED ON SECTIONS OF KATHERINE MINE ROAD AND
OTHER SECONDARY ROADS NEAR KATHERINE LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A
FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3521 11457 3529 11460 3531 11460 3538 11443
3522 11435 3518 11444
$$
JA062
WGUS75 KVEF 062249
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
349 PM MST TUE OCT 6 2015
AZC015-062255-
/O.CAN.KVEF.FF.W.0135.000000T0000Z-151007T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
349 PM MST TUE OCT 6 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY IS
CANCELLED...
HEAVY RAIN ENDED OVER THE HILLS EAST OF KATHERINE LANDING BEFORE 3
PM. FLOODING HAS NOT BEEN REPORTED ON ANY ROADS NEAR KATHERINE
LANDING AND SIGNIFICANT FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
LAT...LON 3521 11457 3529 11460 3531 11460 3538 11443
3522 11435 3518 11444
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 10:30 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 6, 10:30 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT TUE OCT 6 2015 .SYNOPSIS...LOW PRESSURE WILL MOVE EAST ACROSS THE MOJAVE DESERT THIS MORNING AND INTO ARIZONA BY THIS AFTERNOON. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...BUT WILL BE MORE CONCENTRATED OVER NORTHWEST ARIZONA. PRECIPITATION CHANCES WILL FINALLY COME TO AN END TONIGHT AS THE LOW CONTINUES ITS SOUTHEAST PROGRESSION. HIGH PRESSURE WILL BUILD OVER THE AREA ALLOWING FOR DRY CONDITIONS ALONG WITH A WARMING TREND THROUGH THE REMAINDER OF THE WEEK. && .UPDATE...SLOW MOVING UPPER LOW OVER THE LOWER COLORADO RIVER VALLEY LATE THIS MORNING WITH MOSTLY LIGHT TO MODERATE RAIN SHOWERS WRAPPING BACK WESTWARD INTO MOHAVE COUNTY. STRONGEST DYNAMICS AND INSTABILITY WILL BE SHIFTING EAST INTO CENTRAL AND EASTERN ARIZONA SO WE ARE EXPECTING A MUCH CALMER DAY. MAY SEE AN ISOLATED SHOWER OR THUNDERSTORMS PRIMARILY OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA TWEAKED GRIDS BASED ON CURRENT SATELLITE/RADAR AND LATEST 12Z GUIDANCE. && .PREV UPDATE...550 AM PDT TUE OCT 6 2015 .UPDATE...THE UPPER LEVEL LOW CIRCULATION HAS UNDERCUT THE SHOWER ACTIVITY OVER EASTERN SAN BERNARDINO AS EVIDENT ON WATER VAPOR SATELLITE IMAGERY. THIS HAS CUT OFF MUCH OF THE FORCING IN THAT AREA AND RAINFALL HAS BEGUN TO DIMINISH AND IS NO LONGER PROGRESSING NORTHWARD. AS A RESULT I HAVE REDUCED PRECIP CHANCES TO THE NORTH OF THESE SHOWERS...INCLUDING THE LAS VEGAS AREA. CONVECTION HAS BEGUN TO INCREASE OVER SOUTHERN MOHAVE COUNTY WITH THE ADVECTION OF THE LOW CENTER. BUMPED UP PRECIP CHANCES TO HIGHLIGHT THIS AREA. UPDATED POP/SKY/WX/QPF GRIDS OUT SHORTLY. && .AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM CONTINUES TO TRAVERSE THE REGION THIS MORNING...GENERATING SHOWERS MAINLY SOUTH OF LAS VEGAS. THE LATEST RADAR AND SATELLITE TRENDS DO NOT FAVOR THIS ACTIVITY MAKING IT TO THE LAS VEGAS VALLEY LATER THIS MORNING. EXPECT AREAS OF PASSING SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING IN THE MOUNTAINS AROUND LAS VEGAS...AND EAST OF THE VALLEY THROUGH THIS EVENING...ESPECIALLY ACROSS THE PEACH SPRINGS AND MORMON MESA CORRIDORS. CONFIDENCE IS LOW IN ANY SHOWERS OR THUNDERSTORMS AFFECTING THE VALLEY TODAY. HOWEVER...LOCAL MOUNTAIN OBSCURATIONS WILL BE POSSIBLE LATER THIS MORNING AND THIS AFTERNOON. WINDS WILL GENERALLY BE LIGHT TODAY...REMAINING BELOW 6KTS UNLESS INFLUENCED BY ANY SHOWERS IN THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A LOW PRESSURE SYSTEM CONTINUES TO TRAVERSE THE REGION THIS MORNING...GENERATING SHOWERS MAINLY SOUTH OF LAS VEGAS. THE LATEST RADAR AND SATELLITE TRENDS DO NOT FAVOR THIS ACTIVITY MAKING IT TO THE LAS VEGAS VALLEY LATER THIS MORNING. EXPECT AREAS OF PASSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS MORNING ACROSS THE REGION THROUGH THIS EVENING...MAINLY FROM FAR EASTERN SAN BERNARDINO COUNTY EASTWARD. MOUNTAIN OBSCURATIONS AND REDUCED VISIBILITY WILL BE LIKELY TODAY...ESPECIALLY AROUND ANY SHOWERS AND THUNDERSTORMS. WINDS WILL GENERALLY BE LIGHT TODAY AWAY FROM ANY SHOWER OR THUNDERSTORMS...WITH THE EXCEPTION OF KBIH...WHERE LOCALLY GUSTY WINDS COULD DEVELOP THIS AFTERNOON PRIOR TO SUNSET. && PREV DISCUSSION... 252 AM PDT TUE OCT 6 2015 .SHORT TERM...THROUGH THURSDAY NIGHT. PERSISTENT UPPER THAT HAS BROUGHT SIGNIFICANT MOISTURE TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT IS CURRENTLY CENTERED OVER EASTERN SAN BERNARDINO COUNTY. THERE ARE CURRENTLY TWO MAIN BANDS OF PRECIPITATION OVER THE AREA. THE FIRST IS LOCATED ACROSS SOUTHERN LINCOLN COUNTY AND CENTRAL NYE COUNTY...BUT IS SLOWLY DIMINISHING AS IT MOVES FURTHER AWAY FROM THE LOW. THE SECOND IS PUSHING NORTH ACROSS EASTERN SAN BERNARDINO COUNTY JUST AHEAD OF THE LOW CENTER. THIS AREA OF LIGHT TO MODERATE RAIN IS MORE ORGANIZED AND SHOULD HOLD TOGETHER AS IT TRACKS NORTH...AT LEAST INTO FAR SOUTHERN CLARK COUNTY. QUESTION WILL BE IF ITS ABLE TO HOLD BEFORE REACHING THE LAS VEGAS VALLEY...WHICH WOULD OCCUR AFTER SUNRISE. THE HIGH RES MODELS INDICATE NO...BUT DID GO AHEAD AND INCREASE POPS A BIT THIS MORNING TO INDICATE THE POSSIBILITY. IT ALSO LOOKS LIKE THE BEST AREA FOR SEEING MORE WIDESPREAD PRECIPITATION WILL BE MOHAVE COUNTY THIS AFTERNOON WHICH WILL BE IN THE MORE FAVORED QUADRANT OF THE LOW. ONCE AGAIN ISOLATED SEVERE STORMS WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF ISOLATED FLASH FLOODING. DO NOT THING FLASH FLOODING WILL BE WIDESPREAD ENOUGH TO WARRANT A WATCH...BUT THE POTENTIAL IS THERE. FOR AREAS WEST OF MOHAVE COUNTY WE WILL STILL HAVE ENOUGH INFLUENCE FROM THE LOW TO GENERATE A FEW AFTERNOON SHOWER OVER MAINLY LINCOLN...CLARK AND EASTERN SAN BERNARDINO COUNTIES. THOSE AREAS ARE NOT EXPECTED TO SEE THE RAIN COVERAGE THAT WE SAW ON MONDAY. BY TUESDAY NIGHT THE LOWS INFLUENCE WILL START TO WANE AS IT MOVES FURTHER SOUTHEAST INTO ARIZONA WITH SHOWERS COMING TO AN END BY MIDNIGHT. WEDNESDAY IS EXPECTED TO BE DRY WITH THE START OF A WARMING TREND AS HIGH PRESSURE STARTS TO BUILD OVER THE REGION. WE WILL STILL SEE SOME CUMULUS ALONG WITH SOME HIGH CLOUDS...BUT PRECIPITATION IS NOT EXPECTED. HIGHS TODAY ARE STILL EXPECTED TO REMAIN A FEW DEGREES BELOW NORMAL...BUT BY WEDNESDAY AFTERNOON WILL JUMP TO AROUND 5 DEGREES ABOVE NORMAL AND THEN AROUND 10 DEGREES ABOVE NORMAL BY THURSDAY. .LONG TERM...FRIDAY THROUGH MONDAY. BROKEN RECORD LONG TERM FORECAST THIS MORNING. THE UPPER LEVEL LOW DRIFTING ACROSS THE REGION TODAY IS EXPECTED TO STALL OVER SOUTHERN NM/AZ BORDER THURSDAY MORNING AND DRIFTING SOUTH. THIS WILL ALLOW HIGH PRESSURE TO NOSE INTO THE REGION...BRINGING DRIER... WARMER...AND CALMER CONDITIONS TO THE REGION. HIGH PRESSURE IS EXPECTED TO DOMINATE THROUGH THE WEEKEND WITH ABOVE NORMAL TEMPERATURES (LOW-MID 90'S FOR LAS VEGAS). MODELS CONTINUE TO INDICATE THAT THE SAME UPPER LEVEL LOW WILL RETROGRADE WEST ACROSS NORTHERN MEXICO AND OVER THE PACIFIC SOUTH OF SAN DIEGO OVER THE WEEKEND THEN DRIFT BACK NORTHEAST TOWARDS OUR AREA SOMETIME NEXT WEEK. RUN-TO-RUN AGREEMENT ON JUST WHERE AND WHEN THE LOW GOES REMAINS POOR AS EXPECTED FOR THIS TYPE OF FEATURE BUT GENERAL CONSENSUS CONTINUES TO INDICATE THAT IT COULD BRING MORE UNSETTLED AND WET WEATHER TO THE REGION. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...PIERCE SHORT TERM...GORELOW UPDATE/LONG TERM...WOLCOTT AVIATION...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 6, 9:22 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
922 AM PDT TUE OCT 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 4 W SPRING VALLEY 36.10N 115.31W
10/05/2015 CLARK NV NWS EMPLOYEE
MUD AND LARGE ROCKS ON TROPICANA BETWEEN
GRAND CANYON AND FORT APACHE. FLOODING ENDED
AROUND 9 PM.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Oct 6, 9:55 AM MST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PDT TUE OCT 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLASH FLOOD 3 WNW CALLVILLE BAY 36.15N 114.79W
10/05/2015 CLARK NV PARK/FOREST SRVC
NATIONAL PARK SERVICE REPORTS BOXCAR RD AND
CRAWDAD COVE RD BOTH SUSTAINED DAMAGE AND
WERE CLOSED DUE TO FLASH FLOODING.
&&
NFLocal storm report, Oct 6, 10:00 AM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT TUE OCT 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD 3 W CALLVILLE BAY 36.14N 114.78W
10/05/2015 CLARK NV PARK/FOREST SRVC
NATIONAL PARK SERVICE REPORTS CALLVILLE BAY
RD HAD ROCKS AND DEBRIS IN THE ROAD AND WAS
DAMAGED BY FLASH FLOODING.
&&
NFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:43 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 6, 2:40 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 6, 4:35 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.